Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Probably post menopausal, missed period with hot flashes. On metoprolol and celexa. Why do I occasionally have bleeding with palpitations and bloating?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi Doc- I am 51 yo probably post menpausal (no periods x1yr, "warm" flashes 3-5x daily). On metoprolol and celexa. Have gained ~15 lbs past 6 months. Occas I have bright red spotting on toilet paper after urinating- started very rarely and very small spotting. Now has happened twice this week, a third time today, with modest increase in spotting amount. Happens only after urinating. No burning, tenderness, bloating, pain, no visible sores extrenallly- no other symptoms at all. For some reason I have "a feeling" that it is not vaginal but I can't say definitively. Last pap ~1 yr ago was normal. So... what do you think?
Posted Fri, 13 Jul 2012 in Pregnancy
Answered by Dr. Sree Gouri SR 32 minutes later
thanks for the query.

The possible causes of your bleeding are,

1. blood in urine: it can be seen in conditions like,
- kidney stones
-infections in urinary tract
-blockage of urinary tract because of strictures, compression from surrounding structures,
-usage of antibiotics like rifampicin, analgesics like aspirin,
-in case of severe hypertension,
-metoprolol also can cause blood in urine as side effect.
-blood disorders.

2. blood through vagina: In post menopausal women bleeding through vagina can be seen in,
-as there will be decreased estrogen, little friction at vaginal mucosa can lead to bleeding, also in atrophic endometritis and vaginitis,
-in case of endometrial polyps or cervical polyps,
-rarely malignancies.

So you consult your gynecologist once,
-get physical examination and speculum examination
-urine microscopy
-complete blood picture
-ultrasound abdomen

these will possibly detect the cause for your bleeding and treatment can be taken according to that.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor